MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205885
Medical Device Problem Codes Break (1069); Failure to Cycle (1142)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a biceps tenodesis, a hole was drilled in the biceps groove using the q-fix drill and guide and the insertion site cleared of all debris.A q-fix knotless anchor was placed down the guide and twisted to engage the suture knot; however, after the standard twisting and cracks associated with the deployment, the balling suture may have snapped causing the ball not to form.The implant was removed.The procedure was resumed, without any delay, using an equivalent s+n back-up, in the original bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference:(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 MT SUT CB-BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25052251
Report Number1219602-2026-01262
Device Sequence Number9965263
Product Code MBI
UDI-Device Identifier00885556901717
UDI-Public885556901717
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205885
Device Lot Number2198771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown